MAUDE Adverse Event Report: BELMONT INDUSTRIES BUDDY LITE DISPOSABLE SETS; WARMER, BLOOD, NON-ELECTROMAGNETIC RADIATION

BELMONT INDUSTRIES BUDDY LITE DISPOSABLE SETS; WARMER, BLOOD, NON-ELECTROMAGNETIC RADIATION
Model Number 905-00010P
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/13/2017
Type of Reportable Event Malfunction
Event or Problem Description
Critical patient being airlifted to healthcare facility.During transport, when the nurse was hanging the first unit of blood, the buddy lite tubing cracked after blood was primed through the buddy lite unit.Because the leaking blood was highly visible, there was minimal blood lost from the unit.New buddy lite tubing was placed and the transfusion continued without further delay/issues.This is the eighth reported event involving cracked buddy lite tubing that has occurred in 2017.The first four events were reported via voluntary reports.Event #5: during air transport, a buddy lite cassette leaked blood during blood transfusion.There was no harm to patient because of active recovery by staff.Event #6: during air transport, a unit of packed red blood cells were being administered with the buddy lite blood warmer.After 10 to 15 minutes of infusing, there was blood draining out of the heating element.It appeared that the insert that goes inside the warmer melted/ruptured.The infusion was discontinued due to membrane rupture.No harm to patient.Event #7: during air transport, one unit of packed red blood cells was being administered using the inline blood warmer.The fluid warmer tubing cracked at the circular disc part of the tubing.The blood was at the end of transfusing resulting in minimal blood leakage.No harm to patient.Action plan: trailing a new replacement product.Manufacturer response for warmer, blood, non-electromagnetic radiation, buddy lite disposable sets (per site reporter).Earlier in year, we met with the company representative to make certain that we are using the product correctly.

Brand Name
BUDDY LITE DISPOSABLE SETS
Common Device Name
WARMER, BLOOD, NON-ELECTROMAGNETIC RADIATION
Manufacturer (Section D)
BELMONT INDUSTRIES
MDR Report Key8435882
Report Number8435882
Device Sequence Number14015599
Product Code BSB
UDI-Device Identifier00896128002091
UDI-Public00896128002091
Combination Product (Y/N)N
Initial Reporter StateMN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 10/17/2017
Report Date (Section F) 10/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number905-00010P
Device Lot Number2016-05 04
Was the Report Sent to FDA? Yes
Event Location Other
Date Report to Manufacturer10/20/2017
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date03/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA10/17/2017